Alert archive / Kentucky / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 375, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Jun 3, 2006, 5:55 PM CDT for Hopkins County, McLean County, Webster County, Kentucky. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2006, 5:55 PM CDT (22:55 UTC)
- Expired
- Jun 3, 2006, 7:00 PM CDT
- In force
- 65 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
Counties Hopkins County, KY, McLean County, KY, Webster County, KY
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 10.9 hours before the alert went out and 315 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 86 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1638 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 216 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:00 PM CDT, 4 hours 55 minutes earlier.
Area forecast discussion, Jun 3, 1:00 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT SAT JUN 3 2006 .DISCUSSION... THE PRIMARY CONCERN IS THE SLIGHT RISK THAT HAS BEEN FORCED SOUTHWARD INTO THE PAH CWA. CURRENT RADAR LOOP INDICATES A COUPLE OF ECHOES BUT APPEAR VERY SUSPECT...FALSE RETURNS. LATEST MCD MENTIONS POSSIBLE OR SLGT RISK OVER LARGE PORTION OF THE AREA. THERE IS SOME MOISTURE IN THE LOW LEVELS BUT DRY AIR ALOFT WILL LIKELY MIX DOWN. IN FACT THE FORECAST SOUNDINGS INDICATE DEEP MIXING THROUGH NEARLY 10K FEET. WITH THE AFOREMENTIONED IN MIND BELIEVE THE RH FORECAST IS FAR TO MOIST WITH OBS ALREADY INDICATING BELOW FORECAST MIN RH. THIS ALSO SUPPORTS LACK OF PRECIP. THUS...ANY PRECIP THAT DOES OCCUR WOULD LIKELY BE REMNANTS OF ORIGIN FARTHER NORTH. NON THE LESS WITH THE 12Z MODEL RUNS IN AGREEMENT THAT QPF WILL ARRIVE THIS EVENING IN THE FORM OF A DECAYING MCS. OTHERWISE...VERY FEW CHANGES TO EXISTING GRIDS WITH THE EXCEPTION OF THE MUCH DRIER AIR AND SLGT CHC CWA WIDE THIS EVENING. AS FOR TEMPS MOS IN RSNBL AGREEMENT AS NO REASON TO DEVIATE FAR FROM CURRENT GRIDS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && KH
Hazardous weather outlook, Jun 3, 5:14 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 514 PM CDT SAT JUN 3 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-042215- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 514 PM CDT SAT JUN 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING IN AREAS ALONG AND NORTHEAST OF A LINE EXTENDING FROM CARBONDALE ILLINOIS TO METROPOLIS ILLINOIS TO MADISONVILLE KENTUCKY. THIS ENCOMPASSES MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY. THE MAIN HAZARD IS EXPECTED TO BE LARGE HAIL AND GUSTY WINDS. THE ACTIVITY SHOULD WEAKEN SOME AFTER DARK AS INSTABILITY DIMINISHES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS SUNDAY...TUESDAY...AND WEDNESDAY. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING OVER SOUTHERN ILLINOIS...SOUTHWEST INDIANA AND NORTHWEST KENTUCKY.
In the hours before
Special weather statement, Jun 3, 5:34 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 534 PM CDT SAT JUN 3 2006 ILZ075>078-080>091-INZ081-082-085>088-KYZ014-015-018>020-MOZ076-086- 087-040030- BOLLINGER MO-CAPE GIRARDEAU MO-DAVIESS KY-EDWARDS IL-FRANKLIN IL- GALLATIN IL-GIBSON IN-HAMILTON IL-HARDIN IL-HENDERSON KY-JACKSON IL- JEFFERSON IL-JOHNSON IL-MCLEAN KY-PERRY IL-PERRY MO-PIKE IN-POPE IL- POSEY IN-SALINE IL-SPENCER IN-UNION IL-UNION KY-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE IL-WEBSTER KY-WHITE IL-WILLIAMSON IL- 534 PM CDT SAT JUN 3 2006 ...SCATTERED THUNDERSTORMS PRODUCING HEAVY RAIN AND SMALL HAIL... AT 530 PM...SCATTERED SHOWERS AND THUNDERSTORMS WERE RAPIDLY DEVELOPING MAINLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO CARBONDALE AND HARRISBURG ILLINOIS TO CALHOUN KENTUCKY. SOME OF THE STRONGER THUNDERSTORMS WILL BE CAPABLE OF LARGE HAIL...GUSTY WINDS AND BRIEF TORRENTIAL DOWNPOURS. BEWARE OF DEADLY CLOUD TO GROUND LIGHTNING IN AND CLOSE TO ANY THUNDERSTORMS. THE STORMS WILL MOVE TO THE SOUTHEAST AT AROUND 25 TO 30 MPH. IF THE ACTIVITY HOLDS TOGETHER...IT WILL AFFECT PORTIONS OF SOUTHEAST MISSOURI AND WESTERN KENTUCKY AND FAR SOUTHERN ILLINOIS OVER THE NEXT FEW HOURS.
Local storm report, Jun 3, 5:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
551 PM CDT SAT JUN 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL SEBREE 37.60N 87.53W
06/03/2006 M0.75 INCH WEBSTER KY LAW ENFORCEMENT
WIND GUSTS 40 MPH ASSOCIATED WITH THIS STORM.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 5:22 PM CDT | Severe Thunderstorm Warning | PAH | Henderson, McLean, Webster | 38 min |
| Jun 3, 5:54 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 51 min |
| Jun 3, 6:45 PM CDT | Severe Thunderstorm Warning | PAH | Edwards, Wayne | 30 min |
| Jun 3, 6:49 PM CDT | Severe Thunderstorm Warning | PAH | White | 56 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.